Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having fever and chills. Took advil. Have psoriasis. bug bite or fungal infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 273 Questions
I have a fever that goes away while I sleep but comes back a few hours after I wake up. I took 3 advil but it didn't do much My temp went from 100.9 to 100.3 It never went over 101.1 but outside of chills and fever I feel fine. I did use a different XXXXXXX on my hair and I didn't like the smell but a strand test didn't show anything so I used it anyway. Could that be the cause? I haven't been out in the heat not done anything unusual. I have psoraisis but I don't think that could be the cause. I do have what may be a bug bite or a fungal infection(not sure) but it's been there a while.
Posted Tue, 20 Aug 2013 in Skin Hair and Nails
Answered by Dr. Varnika J.P. 3 hours later
Thank you for your query.

Chills generally occur at the beginning of an infection and are usually associated with a fever. Chills are caused by rapid muscle contraction and relaxation. They are the body's way of producing heat when it feels cold.Fever on the other hand is the body's natural response to infections.

The most probable causes for your symptoms are-

1.Acute Exacerbation of COPD
2.Viral infection
5.West-Nile fever(rare cause but had US outbreak in 2012)

I would like to ask you few questions-
1.Did you do any traveling in the last 1 week?
2.Are there any additional symptoms such as shortness of breath,rashes,muscle ache,vomiting or fatigue?
3.Is there any associated Cough or Sputum ?
4.Is any of your family member having fever too?
5.Location of the Bug bite and if possible a picture too.

At this stage it looks like a viral infection that has aggravated your COPD infection,and not due to the XXXXXXX In most patients the exacerbation starts with minor fever with chills and leads onto cough and breathlessness on exertion in 2-3 days time.So kindly look out for those.

It seems at this stage the fever is mild and responding to medication.
Since the fever is mild (102°F or less) Treatment includes -

1.Sponging with comfortably warm water (about 70°F) may help reduce a fever.Evaporation cools the skin and thereby reduces body temperature.

2.Medicines such as acetaminophen are effective and can be taken 8th hourly.

3.Drink lots of fluids and get plenty of rest.

4.If you experience breathlessness you can use Bronchodilaters.

5.Do not bundle up in blankets if you have a high temperature. Do not use fans or air conditioners either. These measures will only make the chills worse and even cause the fever to rise.

6.If there is accompanying sputum,i would advise you to start on anti-biotics.

Also you can consult your doctor about Phosphodiesterase-4 (PDE4) inhibitors which can be taken every day to help prevent COPD exacerbations. The only PDE4 inhibitor currently available is roflumilast.

If the symptoms don't come down in few days i would advise you to get a Complete Blood Panel done.I would also advise an X-ray to know the status of COPD.
Dont worry by following above steps the symptoms will come down in 2-3 days.

Thank you,
Wishing you good health,
you can consult me for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor